Rash on stomach, 2 weeks post op

mirandamacie
on 3/10/21 11:59 pm
RNY on 02/23/21

I've had a little bit of a rash on my upper stomach for some over a week now, recently it looks like it got bad. It doesn't itch or bother me at all, but it looks somewhat concerning. It's just a bunch of little red dots and it's spread to my hips. My surgeon did notice at my first post op, but didn't comment further after I said I'm not itching, but since then it's definitely spread. My concern is maybe it's from the blood clot shots they gave me, I had to take them in the stomach twice a day for 2 weeks post op, however I stopped them yesterday. Should I call the surgeon about this? Is this that much of a concern?

Janet P.
on 3/11/21 2:38 am

Of course you should call your surgeon.

Janet in Leesburg
DS 2/25/03
Hazem Elariny
-175

Gina 18 Years Out
on 3/11/21 7:22 am - Burleson , TX

Can you shoot a picture, and send it to your surgeon's office? are you allergic to latex? Bandaids? I am allergic to certain syringes - like if they have nickel in them

If you are comfortable doing so, share your pic HERE, and give the "OH Docs" a crack at you...lol...NO doc here (but am almost 19 out, a retired nurse/been a Mama, for 31 yeras/most importantly a GiGi 8 years :)

RNY 4-22-02... HAG=Honest And Genuine

LW: 6lb,10 oz SW:340lb GW:170lb CW:170

We Can Do Hard Things

hollykim
on 3/11/21 9:46 am - Nashville, TN
Revision on 03/18/15
On March 11, 2021 at 7:59 AM Pacific Time, mirandamacie wrote:

I've had a little bit of a rash on my upper stomach for some over a week now, recently it looks like it got bad. It doesn't itch or bother me at all, but it looks somewhat concerning. It's just a bunch of little red dots and it's spread to my hips. My surgeon did notice at my first post op, but didn't comment further after I said I'm not itching, but since then it's definitely spread. My concern is maybe it's from the blood clot shots they gave me, I had to take them in the stomach twice a day for 2 weeks post op, however I stopped them yesterday. Should I call the surgeon about this? Is this that much of a concern?

was it time to stop the shots, according to your doctors instructions? If not , do t stop without his/ her approval.
chevk in with them at any event.

 


          

 

TheWombat
on 3/11/21 4:00 pm, edited 3/11/21 8:02 am
VSG on 06/11/18

Definitely talk to your medical team. I sometimes get a rash in response to some sort of infection. For example, if I get a UTI I usually get a rash on my hips. So they'll probably want to rule out an infection. Any fever? How have the surgical wounds been healing? Any tenderness? Diarrhoea? Burning when you pee? Be sure to mention anything like that to your medical team; it might be relevant.

Of course, an allergy is a possibility. Aside from the shots, are you still using any plasters (bandages) on the wounds? Any lotions or creams? Perhaps you've been dressing differently since surgery, like sweatpants with elastic next to your skin? Allergies usually happen after repeated exposure to something, so it could be something that has never caused problems before. Might take a bit of detective work to figure out.

Sometimes a rash is caused by stress (like surgery). But I would expect it to be getting better, not worse.

Most Active
Recent Topics
×